# SDR CA131017005

- Difficulty date: October 15, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Boeing 737*
- Aircraft time: 41,845 hours
- Engine: Pwa JT8D17
- System (JASC): 7250 · Turbine Section
- Part: Tube
- Part number: 6577432216
- Condition: Fractured
- Location: Vortex
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING CLIMB OUT APPROXIMATELY 10 MINUTES THE FLIGHT CREW REPORTED THE NR 2 ENGINE SURGE WITH ASSOCIATED VIBRATION AND HIGH TEMPERATURE.  THE ENGINE WAS SHUTDOWN AND AN EMERGENCY WAS DECLARED.  THE NR 2 VORTEX DISSIPATOR TUBE FRACTURED AND WAS NOT RECOVERED.  THE ACFT DIVERTED AND LANDED SAFELY WITHOUT FURTHER INCIDENT.  MAINTENANCE REPORTED THE NR 2 ENGINE TURBINE BLADE TIPS WERE FOUND DAMAGED AND THE ENGINE IS BEING REPLACED.  IT IS BELIEVED THAT THE VORTEX DISSIPATOR TUBE FRACTURE WAS DUE TO THE ENGINE VIBRATION.
